[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.94.5. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
June 3, 1961

Neuropathy Associated with Furaltadone

Author Affiliations

Cleveland

From the Department of Orthopedic Surgery, Western Reserve University and Highland View Hospital.

JAMA. 1961;176(9):808. doi:10.1001/jama.1961.63040220008017
Abstract

THIS REPORT is a presentation and discussion of the case history of a patient who developed severe toxic symptoms while receiving furaltadone. These symptoms were a result of multiple cranial nerve paralyses. The manifestations of toxicity began about 4 weeks after the onset of the administration of furaltadone, and complete return to normal was not apparent until about 4 months after the drug was discontinued.

Furaltadone, a member of the nitrofuran group, is a relatively new antibiotic. It has been found to be quite effective against infections caused by Staphylococcus aureus bacteria. Reactions to furaltadone have been mentioned in the literature1, 2 and by the manufacturers, but they have been of a mild degree and prompt return to normal has occurred on cessation of the drug. The case history to be presented deals with a patient who developed a severe reaction while receiving furaltadone. Although a complete resolution of

First Page Preview View Large
First page PDF preview
First page PDF preview
×